Metformin - Dizzy/feint

sweet tooth

New Member
Relationship to Diabetes
Type 2
I'm newly diagnosed Type 2, and have been on Metformin for over two weeks.
However, each day I am feeling more dizzy. I wake feeling dizzy and it now last longer each day and have to take things easy or else I'm close to feinting.
Is this likely to wear off?
Any advice appreciated. Thanks.
 

Pine Marten

Well-Known Member
Relationship to Diabetes
Type 2
Hi @sweet tooth, did this start happening when you started taking Metformin? I haven't heard of that side effect (I took Metformin for a while) so I would talk to your GP about it.
 

Eddy Edson

Well-Known Member
Relationship to Diabetes
Type 2
I agree - talk to yr doc and to be on the safe side, I'd stop taking the Metformin until you've done that (no harm in stopping it for a while - interrupting the dosage shouldn't have a major short-term effect for BG).

Dizziness could be something to take seriously. This is an authoritative site: https://medlineplus.gov/druginfo/meds/a696005.html

If you experience any of the following symptoms, stop taking metformin and call your doctor immediately: extreme tiredness, weakness, or discomfort; nausea; vomiting; stomach pain; decreased appetite; deep and rapid breathing or shortness of breath; dizziness; lightheadedness; fast or slow heartbeat; flushing of the skin; muscle pain; or feeling cold, especially in your hands or feet.
 

Grannylorraine

Well-Known Member
Relationship to Diabetes
Type 2
I also agree talk to your doctor, just to be on the safe side. It is most likely nothing and just your body getting used to the Metformin, but get it checked out just to be sure.
 

SB2015

Forum Host
Relationship to Diabetes
Type 1
As others have said it would be worth you checking with your doctor.

It could be that the Metformin is starting to bring your glucose levels down and your body is complaining, as it has been happily feasting on a high glucose level for a while. Are you able to test your levels? Many people on here with T2 choose to self test, even thought they are not provided with a meter, so self fund. This enables them to see what impact certain foods have on their levels, and helps them make adjustments to the diet.

For those wishing to test, but not able to get strips prescribed, these are the cheapest option we have come across: SD Codefree Meter which has test strips at around £8 for 50....

Let us know how you get on
 

Drummer

Well-Known Member
Relationship to Diabetes
Type 2
Is Metformin doing its usual thing with diarrhoea?
In this hot weather you could be dehydrated by that - losing electrolytes too.
I think you should get advice, but check you are drinking enough and add a little salt to something to see if that might help.
 
Top